Delayed Recognition of Levetiracetam-induced Pancytopenia
European Journal of Case Reports in Internal Medicine
Blood dyscrasias associated with levetiracetam use can be difficult to identify, especially when other potential differential diagnoses are concurrently present. Here we present a 57-year-old man with metastatic adenocarcinoma of unknown primary origin on levetiracetam who initially presented with an in-stent thrombosis of the right external iliac vein and then developed worsening thrombocytopenia followed by pancytopenia. Levetiracetam was not identified as the culprit until other causes like platelet consumption, heparin-induced thrombocytopenia, idiopathic immune thrombocytopenic purpura, and bone marrow involvement by metastatic disease were ruled out.
Ammad Ud Din, Mohammad; Ather Hussain, Syed; and Bodrog, Amy, "Delayed Recognition of Levetiracetam-induced Pancytopenia" (2021). Rochester Regional Health authored publications and proceedings. 11.